Product-Free Lambek Calculus Is NP-Complete

  • Yury Savateev
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5407)


In this paper we prove that the derivability problems for product-free Lambek calculus and product-free Lambek calculus allowing empty premises are NP-complete. Also we introduce a new derivability characterization for these calculi.


Conjunctive Normal Form Boolean Formula Satisfying Assignment Primitive Type Free Monoid 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aarts, E., Trautwein, K.: Non-associative Lambek categorial grammar in polynomial time. Mathematical logic Quarterly 41, 476–484 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Buszkowski, W.: The equivalence of unidirectional Lambek categorial grammars and context-free grammars. Zeitschrift für mathematische Logik und Grundlagen der Mathematik 31(4), 369–384 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    de Groote, P.: The non-associative Lambek calculus with product in polynomial time. In: Murray, N.V. (ed.) TABLEAUX 1999. LNCS, vol. 1617, pp. 128–139. Springer, Heidelberg (1999)CrossRefGoogle Scholar
  4. 4.
    Lambek, J.: The mathematics of sentence structure. American Mathematical Monthly 65(3), 154–170 (1958)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Pentus, M.: Lambek calculus is NP-complete. Theoretical Computer Science 357(1–3), 186–201 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Pentus, M.: Lambek grammars are context free. In: Proceedings of the 8th Annual IEEE Symposium on Logic in Computer Science, pp. 429–433 (1993)Google Scholar
  7. 7.
    Savateev, Y.: Lambek grammars with one division are decidable in polynomial time. In: Hirsch, E.A., et al. (eds.) Computer Science – Theory and Applications. LNCS, vol. 5010, pp. 273–282. Springer, Heidelberg (2008)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2008

Authors and Affiliations

  • Yury Savateev
    • 1
  1. 1.Department of Mathematical Logic, Faculty of Mechanics and MathematicsMoscow State UniversityMoscowRussia

Personalised recommendations